The Mathematical Institute, University of Oxford, Eprints Archive

Aggregative movement and front propagation for bi-stable population models

Maini, P. K. and Malaguti, L. and Marcelli, C. and Matucci, S. (2007) Aggregative movement and front propagation for bi-stable population models. Mathematical Models Methods Applied Sciences, 17 (9). pp. 1351-1368.

WarningThere is a more recent version of this item available.

[img]
Preview
PDF
260Kb

Abstract

Front propagation for the aggregation-diffusion-reaction equation is investigated, where f is a bi-stable reaction-term and D(v) is a diffusion coefficient with changing sign, modeling aggregating-diffusing processes. We provide necessary and sufficient conditions for the existence of traveling wave solutions and classify them according to how or if they attain their equilibria at finite times. We also show that the dynamics can exhibit the phenomena of finite speed of propagation and/or finite speed of saturation.

Item Type:Article
Additional Information:n/a
Uncontrolled Keywords:Diffusion-aggregation models; population dynamics; traveling wave solutions; finite speed of propagation
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:643
Deposited By:Philip Maini
Deposited On:23 Aug 2007
Last Modified:20 Jul 2009 14:23

Available Versions of this Item

Repository Staff Only: item control page